Here are the major points:
if you are having side effects from TAMOXIFEN, try cutting the tablet in two and taking half in the morning and half in the evening. If you have nausea, try taking it before bed rather than in the morning.
DO NOT self diagnose - see your GP or oncologist or call your breast care team if any worrying symptoms persist for more than 48 hours. Call immediately if short of breath or in severe pain.
Take your tablets in accordance with the directions, this is VITAL for successful treatment and usually means that the tablets should be taken at the same time each day. IF you forget a tablet and remember within 12 hours then take it then. Otherwise wait until the next tablet is due. NEVER take a double dose.
VITAMINS - DO NOT take additional vitamin supplements (especially vitamins C and E) unless your blood test results show that you are deficient in these. They can interfere with the hormonotherapy drugs. Also, if you are getting the right amount of vitamins from your diet, taking more will not help as the body only absorbs what it needs. Save some money too!
Moderate joint pain and headaches can be helped with paracetamol or ibuprofen. If these don't give relief, see your GP.
PHYTOTHERAPY - always take advice before embarking on this as many plants interfere with the treatment, in particular avoid soya and linseed which can heighten any hot flushes; avoid grapefruit juice on an empty stomach and do not take millepertuis (St John's Wort) for depression. Menthol oils and garlic may also cause the tablets to be less efficient.
THERE IS A LOT TO BE SAID FOR TAKING NO SUPPLEMENTS WITHOUT CHECKING WITH YOUR ONCOLOGIST OR PHARMACIST
On the back of the leaflet it says (in French):
NEVER prescribe your own medicines even if some seem to be natural products. ALWAYS talk to your doctor first.
NEVER take a double dose because you have forgotten one or have been sick without medical advice.
DO NOT cut/crush/mix up or suck your tablets UNLESS this is acceptable.
NEVER stop taking the tablets without medical advice - there may be knock on effects from stopping.
If you take too many tablets IMMEDIATELY call your doctor.
This reinforces the talk by the oncologist/pharmacist - so basically DON'T hesitate to seek advice!